Why would malaria medication cause a man to die?
Just heard a man tragically lost his life taking malaria medication because he believed Trump when Trump said it could prevent coronavirus. Just curious though, why is taking that medication fatal?
- 2 months ago
If you are experiencing symptoms take a cough drop and place it under your lip beneath the affected sinus. Usually it will be the right sinus. Allow of it to slowly dissolve and avoid falling asleep with it still in your mouth (choking hazard). This will strengthen your liver so that it will eliminate the active metabolite. It will also abate the process of the mucous production that make the condition contagious. You should be well within minutes of this treatment. For young children unable to place it under their lip, dissolve the cough drop with a teaspoon of water and place it in the microwave to help it dissolve. Take about 1/4 teaspoon of flour and make a batter. Place it in the microwave for about a minute. And, while it is a little warm scrap off a strip and place it under the child's upper lip. If the child eats it then tell them not to if they can understand and make it a little game to see if they can hold it. It may take a couple of sessions before you notice the absence of mucous. The child should be well by the next morning. At the sign of the runny nose repeat this treatment.
- Anonymous2 months ago
The man in question didn't take a malaria medication, he took a dose of a FISH TANK CLEANING CHEMICAL which was closely related to one of the drugs used to treat malaria. He and his wife, who also took the chemical and is in critical condition, both thought that it was the same as the drug used to treat malaria. It wasn't- and even worse, it was highly concentrated and toxic. She was lucky, but her husband was not.
- wombatfreaksLv 72 months ago
all medications, all chemicals, have a toxic level.
- AbeLincolnPartyLv 62 months ago
First of all, their source was from some fish tank treatment, the quality standards probably were not all that strict, as it was not intended for human use.
The Rx drug is complex, many people can take it short term without a problem, but if you have liver disease, or are taking it with medications that interact with it, or have a genetic condition affecting the blood, then bad things happen fairly quickly.
Long term, the dose has to be greatly reduced as it accumulated within the cells, and so there is no real blood tests to check for levels. Long term it can cause blindness in anybody because it builds up in the retina to toxic levels.
But my best bet is it was impurities.
- How do you think about the answers? You can sign in to vote the answer.
- martinLv 72 months ago
Apparently that man took the medicine without having either malaria or coronavirus.
- A.J.Lv 72 months ago
chloroquine phosphate - Within thirty minutes of ingestion, the couple in their 60's experienced immediate effects requiring admittance to a hospital.
Some people are allergic to it.
Some pre-existing conditions added to side effects could be deadly.
Toxic dose.The therapeutic dose of chloroquine phosphate is 500 mg once a week for malaria prophylaxis or 2.5 g over 2 days for treatment of malaria. Deaths have been reported in children after ingesting one or two tablets—doses as low as 300 mg; the lethal dose of chloroquine for an adult is estimated at 30–50 mg/kg.
It can be bought without a prescription, sold for cleaning a fish tank.
Prices of it are skyrocketing. People are buying it:
60kg person, 333.mg/kg = 2000 mg or 2.0g or 4 x 500mg pills
- mokrieLv 72 months ago
What makes you think he died from the medication? If he had Covid 19 he may have died because the medicine didn't help him.
- DamienLv 52 months ago
probaly had some underlying condition that interacted with the medication, apart from that malaria medication can cause huge anxiety, depression, suicidal thoughts, mental issues, nightmares,etc
- Dr. DLv 72 months ago
Trump was touting hydroxychloroquine, which researchers are using in combination with azithromycin as an anti-viral medication to treat coronavirus. The person who died ingested chloroquine phosphate, an additive commonly used at aquariums to clean fish tanks. It was really the wrong chemical, used in the wrong way, to treat something he didn't have.
- InquizetifLv 72 months ago
Are you incapable of reading beyond the attention grabbing headline.
"A man has died and his wife is under critical care after the couple, both in their 60s, ingested chloroquine phosphate, an additive commonly used at aquariums to clean fish tanks. Within thirty minutes of ingestion, the couple experienced immediate effects requiring admittance to a nearby Banner Health hospital."